Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2014, 3:39 AM CDT for Floyd County, Mitchell County, Iowa; Mower County, Minnesota. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 3:39 AM CDT (08:39 UTC)
- Expired
- Jun 18, 2014, 4:30 AM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, IA, Mitchell County, IA, Mower County, MN
The radar
The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:57 AM CDT | TSTM WND DMG | Brownsdale, MN | 2 TREES UPROOTED. ANOTHER WEAKER TREE FELL ON A POWER LINE. TIME ESTIMATED FROM RADAR. |
| Jun 18, 4:05 AM CDT | HAIL 0.88 | Nora Springs, IA | ALSO SOME BRANCHES DOWN. |
| Jun 18, 4:05 AM CDT | HAIL 0.88 | Nora Springs, IA | TIME ESTIMATED FROM RADAR |
| Jun 18, 4:10 AM CDT | HAIL 0.75 | Dexter, MN | |
| Jun 18, 4:24 AM CDT | TSTM WND GST 52 | 2 E Charles City, IA | TIME ESTIMATED FROM RADAR GIVEN GUST AT AIRPORT REPORTED ON 435 AM OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KARX 180839
SVRARX
IAC067-131-MNC099-180930-
/O.NEW.KARX.SV.W.0060.140618T0839Z-140618T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 430 AM CDT
* AT 339 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BLOOMING PRAIRIE TO NEAR MASON
CITY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORA SPRINGS AROUND 350 AM CDT.
ROCKFORD AROUND 355 AM CDT.
AUSTIN AND RUDD AROUND 400 AM CDT.
OSAGE AND BROWNSDALE AROUND 405 AM CDT.
FLOYD AROUND 410 AM CDT.
CHARLES CITY AROUND 415 AM CDT.
GRAND MEADOW AROUND 430 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RAMSEY...LANSING...RACINE...MAYVILLE AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4383 9305 4383 9245 4350 9245 4350 9255
4348 9256 4305 9255 4305 9302 4350 9302
4350 9305
TIME...MOT...LOC 0839Z 275DEG 34KT 4385 9319 4315 9315
HAIL...0.75IN
WIND...60MPH
$$
WETENKAMP3 follow-up statements
123
WWUS53 KARX 180849
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT WED JUN 18 2014
IAC067-131-MNC099-180930-
/O.CON.KARX.SV.W.0060.000000T0000Z-140618T0930Z/
FLOYD IA-MITCHELL IA-MOWER MN-
349 AM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN FLOYD...MITCHELL AND MOWER COUNTIES...
AT 349 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BLOOMING PRAIRIE TO NEAR AUSTIN TO NEAR NORA
SPRINGS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ROSE CREEK AND BROWNSDALE AROUND 400 AM CDT.
OSAGE AND ADAMS AROUND 405 AM CDT.
CHARLES CITY AND FLOYD AROUND 410 AM CDT.
GRAND MEADOW AROUND 415 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RAMSEY...LANSING...RACINE...MAYVILLE AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4383 9245 4350 9245 4350 9255 4348 9256
4305 9255 4305 9302 4350 9302 4350 9305
4383 9305
TIME...MOT...LOC 0849Z 256DEG 39KT 4390 9303 4364 9296 4309 9300
HAIL...0.75IN
WIND...60MPH
$$
WETENKAMP871
WWUS53 KARX 180917
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 AM CDT WED JUN 18 2014
IAC067-131-MNC099-180930-
/O.CON.KARX.SV.W.0060.000000T0000Z-140618T0930Z/
FLOYD IA-MITCHELL IA-MOWER MN-
417 AM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN FLOYD...MITCHELL AND MOWER COUNTIES...
AT 417 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF HAYFIELD TO NEAR ADAMS TO CHARLES
CITY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LE ROY AROUND 425 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4383 9245 4350 9245 4350 9255 4348 9256
4305 9255 4306 9297 4353 9298 4361 9298
4383 9295
TIME...MOT...LOC 0917Z 275DEG 34KT 4388 9269 4362 9262 4307 9267
HAIL...<.75IN
WIND...60MPH
$$
WETENKAMP654
WWUS53 KARX 180929
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 AM CDT WED JUN 18 2014
IAC067-131-MNC099-180939-
/O.EXP.KARX.SV.W.0060.000000T0000Z-140618T0930Z/
FLOYD IA-MITCHELL IA-MOWER MN-
429 AM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLOYD...MITCHELL AND
MOWER COUNTIES WILL EXPIRE AT 430 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN
AND NORTHEAST IOWA.
LAT...LON 4383 9245 4350 9245 4350 9255 4348 9256
4305 9255 4306 9297 4353 9298 4361 9298
4383 9295
TIME...MOT...LOC 0928Z 275DEG 34KT 4388 9269 4362 9262 4307 9267
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:32 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 17, 11:32 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1132 PM CDT TUE JUN 17 2014
.UPDATE...
ISSUED AT 934 PM CDT TUE JUN 17 2014
STARTING TO WONDER IF FLASH FLOODING MAY BE MAIN SEVERE WEATHER RISK
TONIGHT WITH OTHER SEVERE RISKS LOOKING LESS LIKELY COMPARED TO
EARLIER. STILL HAVE STRONG LOW LEVEL JET TO THE SOUTHWEST BUT
MESOSCALE MODELS AND 17.00Z NAM SUGGEST BETTER CONVERGENCE MIGHT
REMAIN TO THE SOUTHWEST / WEST. ISENTROPIC LIFT FIGHTING CAP AND
OUTSIDE OF ELEVATED STORMS ALONG AND NORTH OF INTERSTATE 94...BEEN
PRETTY QUIET SO FAR. ALSO SEEING SOME STORMS FIRE CLOSER TO BOUNDARY
NEAR ILLINOIS BORDER BUT THOSE TOO ARE NOT GROWING VERY RAPIDLY.
WILL LIKELY START TO CHANGE PRODUCE SUITE TO CONCENTRATE ON HEAVY
RAIN RISK OVERNIGHT...WITH LOWER EMPHASIS ON OTHER SEVERE WEATHER
ELEMENTS. PLAN ON HOLDING ON TO FLASH FLOOD WATCH WITH PRIMED SETUP
AND CONCERN FROM HEAVY RAIN GROUP AT NESDIS.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014
A SOMEWHAT COMPLICATED FORECAST SETUP FOR LATE THIS AFTERNOON WITH
TIMING WHEN THE THUNDERSTORMS WILL DEVELOP. LATEST SURFACE
OBSERVATIONS PLACES A WARM FRONT EXTENDING FROM SIOUX FALLS EAST
THROUGH NORTHERN IOWA THEN DIVING SOUTHWARD TO ALONG THE MISSISSIPPI
RIVER INTO NORTHERN ILLINOIS. A STRONG CAP CENTERED AROUND 725 MB
AND SUBSIDENCE UNDER UPPER RIDGING IS KEEPING THE CONVECTION FROM
FIRING THIS AFTERNOON. HOWEVER...THIS WILL CHANGE LATE THIS
AFTERNOON INTO THIS EVENING AS A SHORTWAVE APPROACHES FROM CENTRAL
NEBRASKA AND THE LOW LEVEL JET FOCUSES INTO THE WARM FRONT. IF
STORMS GET ROLLING EARLIER THAN THIS EVENING ALONG THE WARM FRONT
THEY WOULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY AN ISOLATED TORNADO NEAR THE WARM FRONT BUT
0-1 KM SHEAR LOOKS RATHER WEAK. STRONG INSTABILITY WILL BE IN
PLACE WITH 0-1 KM MUCAPE VALUES OF 2500 TO 3500 J/KG AND THIS
INSTABILITY IS FEEDING NORTHWARD INTO THE FRONT. STORMS SHOULD
REALLY GET GOING IN THE 900 PM TO 1000 PM TIMEFRAME AS THE LOW
LEVEL JET INTENSIFIES. THE CONVECTION MAY ACTUALLY FIRE RIGHT OVER
THE FORECAST AREA AND ORGANIZE INTO BOWING STRUCTURE WITH HEAVY
RAIN AND DAMAGING WINDS THE MAIN THREATS. GIVEN THE STRONG 0-1 KM
SHEAR BY THAT TIME CANNOT RULE OUT AN ISOLATED TORNADO OR TWO.
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.6 TO 1.7 INCHES
TONIGHT SO ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
GIVEN THE SATURATED SOILS OVER SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN...CHOSE TO
ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 7PM TONIGHT THOUGH
7 AM WEDNESDAY.
SHOWER AND STORMS SHOULD EXIT TO THE EAST WEDNESDAY MORNING. ANOTHER
ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. DAMAGING WINDS AND HEAVY RAIN LOOKS TO BE THE MAIN
THREATS WITH THE STORMS BUT WILL HAVE TO KEEP A CLOSE EYE ON WHERE
BOUNDARIES SET UP FROM THE OVERNIGHT CONVECTION. A FLASH FLOOD WATCH
WILL LIKELY BE NEEDED AGAIN WEDNESDAY NIGHT AND AGAIN THURSDAY
NIGHT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014
HEAVY RAINFALL WILL BE A CONCERN AGAIN ON WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS FLOW ALOFT STARTS TO TURN SOUTHWEST AND A
TROUGH APPROACHES FROM THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES WILL REMAIN HIGH IN THE 1.5 TO 2.0 INCH RANGE AND WARM
CLOUD DEPTHS APPROACHING 4.0 KM. THERE WILL FINALLY BE A BREAK IN
THE HEAVY RAINFALL FRIDAY AFTERNOON INTO SATURDAY AS THE BOUNDARY
SLIPS SOUTH. ANOTHER TROUGH DROPS SOUTH LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. LEANED TOWARD A MODEL CONSENSUS BLEND FROM LATE
IN THE WEEKEND INTO EARLY NEXT WITH.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1132 PM CDT TUE JUN 17 2014
TRYING TO TIME CONVECTION AND EVENTUAL IMPACT ON AVIATION TOUGH AT
THIS POINT WITH SCATTERED THUNDERSTORMS EXPECTED OVERNIGHT AS LOW
LEVEL JET CONTINUES TO ADVECT LOW LEVEL MOISTURE OVER BOUNDARY AND
INTO UNSTABLE LAYER ABOVE CAP. GENERALLY VFR CONDITIONS BUT WILL TRY
AND TIME HIGHER STORM THREAT WINDOWS.
ASSUMING ACTIVITY WILL QUIET DOWN AGAIN DURING LATER WEDNESDAY
MORNING FOR PERIOD OF CONVECTION FREE/VFR. COULD SEE ANOTHER THREAT
DEVELOP GOING INTO WEDNESDAY EVENING AS LOW LEVEL JET RESTABLISHES
ITSELF BUT WILL HAVE TO ADD THOSE DETAILS IN CLOSER IN TIME.
&&
.HYDROLOGY...
ISSUED AT 357 PM CDT TUE JUN 17 2014
A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5
TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. REPEATED
ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING CONCERNS THIS
WEEK. HAVE CONTINUED TO ISSUE A HYDROLOGIC OUTLOOK FOR FLOODING/
FLASH FLOODING POTENTIAL. ALSO...HAVE ISSUED A FLASH FLOOD WATCH FOR
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN FROM 7PM TONIGHT THROUGH 7AM WEDNESDAY. ADDITIONAL FLASH
FLOOD WATCHES MAY BE NEED THROUGH THE WEEK AS DETAILS ON ADDITIONAL
ROUNDS OF TSRA/LOCATION OF GREATER RISK OF MORE HEAVY RAINS BECOME
CLEARER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR WIZ032-033-041>044-053>055-061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR MNZ079-086>088-094>096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR IAZ008>011-018-019-029-030.
&&
UPDATE...SHEA
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...SHEA
HYDROLOGY...WETENKAMPHazardous weather outlook, Jun 17, 6:45 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 645 PM CDT TUE JUN 17 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-181100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 645 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. WHILE A FEW STORMS MAY FORM OVER THE NEXT FEW HOURS...THE MAIN THREAT AREA IS ALONG AND SOUTH OF INTERSTATE 90 BETWEEN 10 PM AND ROUGHLY 3 AM WEDNESDAY. INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL...ISOLATED TORNADOES AND DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE THREATS SHOULD TRANSITION TO FLASH FLOODING FROM HEAVY RAIN...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS. FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND. IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AGAIN LATER THIS EVENING AND INTO THE OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. WIZ017-029-181100- TAYLOR-CLARK- 114 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE MAIN THREAT TIME IS BETWEEN 11 PM AND 4 AM. INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL AND DAMAGING WINDS. AS THE EVENING PROGRESSES...THE THREATS SHOULD TRANSITION TO FLASH FLOODING FROM HEAVY RAIN AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS. FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND. IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04/SHEA
In the hours before
Special weather statement, Jun 18, 12:04 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1204 AM CDT WED JUN 18 2014 WIZ029-180530- CLARK- 1204 AM CDT WED JUN 18 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARK COUNTY... AT 1203 AM CDT...A STRONG THUNDERSTORM WAS OVER NEILLSVILLE...MOVING EAST AT 20 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEILLSVILLE...SHORTVILLE...GRANTON...SNYDER LAKE...THE CUNNINGHAM AIRFIELD...HIGHWAY 95 AND 73...SIDNEY...THE NEILLSVILLE MUNICIPAL AIRPORT...BALLARD ROAD AND PRAY ROAD AND THE HIGHGROUND. LAT...LON 4443 9076 4457 9082 4466 9046 4444 9038 TIME...MOT...LOC 0503Z 260DEG 19KT 4453 9063 WETENKAMP
Special weather statement, Jun 18, 12:14 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 AM CDT WED JUN 18 2014
WIZ061-180545-
GRANT-
1214 AM CDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRANT COUNTY...
AT 1214 AM CDT...A STRONG THUNDERSTORM WAS OVER PLATTEVILLE...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...ARTHUR...LIVINGSTON...ELLENBORO...UNION...BIG PATCH...
CORNELIA AND PLATTEVILLE AIRPORT.
LAT...LON 4275 9069 4292 9043 4290 9042 4264 9043
4261 9051
TIME...MOT...LOC 0514Z 237DEG 12KT 4276 9047
WETENKAMPSpecial weather statement, Jun 18, 2:07 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
207 AM CDT WED JUN 18 2014
WIZ017-029-180730-
CLARK-TAYLOR-
207 AM CDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK AND SOUTH CENTRAL
TAYLOR COUNTIES...
AT 206 AM CDT...A STRONG THUNDERSTORM WAS NEAR OWEN...OR 18 MILES
SOUTHWEST OF MEDFORD...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBOTSFORD...COLBY...THORP...OWEN...DORCHESTER...LONGWOOD...
RESEBURG...WITHEE...CURTISS...COUNTY O AND STERLING AVENUE...ATWOOD
AND EIDSVOLD.
LAT...LON 4503 9020 4503 9032 4485 9032 4486 9083
4503 9090 4507 9020
TIME...MOT...LOC 0706Z 263DEG 27KT 4498 9065
WETENKAMPSpecial weather statement, Jun 18, 2:18 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 218 AM CDT WED JUN 18 2014 MNZ086-087-094-180745- OLMSTED-DODGE-MOWER- 218 AM CDT WED JUN 18 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OLMSTED... DODGE AND NORTHWESTERN MOWER COUNTIES... AT 218 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF WEST CONCORD TO 15 MILES SOUTHWEST OF OWATONNA...AND MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DODGE CENTER...MANTORVILLE...KASSON...HAYFIELD...WEST CONCORD... CLAREMONT...BLOOMING PRAIRIE...WASIOJA...CONCORD...MAYVILLE...OSLO... EDEN...WALTHAM...SARGEANT...COUNTY ROADS 5 AND 6...COUNTY ROADS 1 AND 15...COUNTY ROADS 20 AND 5...HIGHWAY 14 AND COUNTY 5...HIGHWAY 56 AND COUNTY 6 AND BROOKSIDE CAMPGROUND. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4420 9305 4419 9268 4375 9267 4377 9305 TIME...MOT...LOC 0718Z 269DEG 21KT 4427 9304 4388 9335 WETENKAMP
Special weather statement, Jun 18, 3:24 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT WED JUN 18 2014
WIZ043-044-180900-
ADAMS-JUNEAU-
324 AM CDT WED JUN 18 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS AND
NORTHWESTERN JUNEAU COUNTIES...
AT 323 AM CDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN ACROSS THE
AREA. RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN. AN
ADDITIONAL INCH IS POSSIBLE OVER THE NEXT HOUR WHICH MAY LEAD TO
MINOR FLOODING.
LOCATIONS IMPACTED INCLUDE...
NEW ROME...PETENWELL LAKE...FINLEY...COUNTY ROADS D AND W...THE
SPRAGUE MATHER FLOWAGE...LAKE CAMELOT...LAKE SHERWOOD...MEADOW
VALLEY...NEW MINER...THE MEADOW VALLEY FLOWAGE...COUNTY ROADS D AND
G...LAKE ARROWHEAD...SPRAGUE...COUNTY ROADS G AND O...THE LEOLA MARSH
WILDLIFE AREA AND COUNTY ROADS O AND W.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4412 8960 4412 9027 4414 9028 4425 9029
4424 8960
TIME...MOT...LOC 0823Z 244DEG 8KT 4422 9031 4421 8962
WETENKAMPSpecial weather statement, Jun 18, 3:28 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT WED JUN 18 2014
IAZ008-018-MNZ094-180900-
FLOYD-MITCHELL-MOWER-
328 AM CDT WED JUN 18 2014
...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
FLOYD...MITCHELL AND MOWER COUNTIES...
AT 327 AM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHEAST OF WASECA TO MASON CITY
MUNICIPAL AIRPORT...AND MOVING EAST AT 40 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING 60 MPH WINDS.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...OSAGE...NORA SPRINGS...GRAND MEADOW...ST. ANSGAR...ADAMS...
RICEVILLE...BROWNSDALE...LYLE...STACYVILLE...ROSE CREEK...RUDD...
FLOYD...RAMSEY...LANSING...MAYVILLE...DEXTER...MAPLEVIEW...WALTHAM
AND ELKTON.
WITH THE SEVERE WEATHER APPROACHING...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4385 9304 4385 9269 4383 9269 4383 9256
4309 9256 4309 9302 4350 9302 4350 9304
4370 9305 4384 9305
TIME...MOT...LOC 0827Z 254DEG 35KT 4396 9338 4317 9332
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:43 PM CDT | Special Weather Statement | ARX | Dubuque | 32 min |
| Jun 18, 3:28 AM CDT | Special Weather Statement | ARX | Mitchell | 32 min |
| Jun 18, 3:59 AM CDT | Special Weather Statement | ARX | Chickasaw, Howard | 61 min |
| Jun 18, 4:33 AM CDT | Special Weather Statement | ARX | Allamakee, Chickasaw, Howard, Winneshiek | 27 min |
| Jun 18, 5:07 AM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette, Winneshiek | 38 min |
| Jun 18, 5:45 AM CDT | Special Weather Statement | ARX | Clayton | 60 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | ARX | Dodge | 27 min |
| Jun 18, 4:42 AM CDT | Special Weather Statement | ARX | Winona | 33 min |
| Jun 18, 7:41 AM CDT | River Flood Warning | ARX | Mower | 67 hr |
| Jun 18, 3:25 PM CDT | River Flood Warning | ARX | Mower | 60 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.